Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Oct 13, 2008, 4:53 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Oct 13, 2008, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2008, 4:53 AM MST (11:53 UTC)
- In effect from
- Oct 13, 2008, 11:00 AM MST
- Expired
- Oct 13, 2008, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 131153 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 453 AM PDT MON OCT 13 2008 AZZ101-CAZ229-NVZ466-140300- /O.UPG.KVEF.FW.A.0022.081013T1700Z-081014T0400Z/ /O.NEW.KVEF.FW.W.0033.081013T1800Z-081014T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 453 AM PDT MON OCT 13 2008 /453 AM MST MON OCT 13 2008/ ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM THIS EVENING FOR THE COLORADO RIVER VALLEY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM THIS EVENING FOR THE COLORADO RIVER VALLEY FROM THE LAKE MEAD NATIONAL RECREATION AREA TO LAKE HAVASU. GUSTY NORTH WINDS WILL DEVELOP OVER THE LAKE MEAD RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY THIS MORNING AND PERSIST THROUGH THIS EVENING. SUSTAINED WIND SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 45 MPH WILL COMBINE WITH AFTERNOON HUMIDITY VALUES LOWERING TO NEAR 10 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. WIND GUSTS WILL DECREASE TO LESS THAN 35 MPH AFTER 8 PM AND RELATIVE HUMIDITY VALUES WILL RECOVER MARGINALLY TO BETWEEN 15 AND 25 PERCENT OVERNIGHT. $$ ADAIR
2 follow-up statements
000 WWUS85 KVEF 132245 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT MON OCT 13 2008 AZZ101-CAZ229-NVZ466-140300- /O.CON.KVEF.FW.W.0033.000000T0000Z-081014T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 345 PM PDT MON OCT 13 2008 /345 PM MST MON OCT 13 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR THE COLORADO RIVER VALLEY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE COLORADO RIVER VALLEY FROM THE LAKE MEAD NATIONAL RECREATION AREA TO LAKE HAVASU. GUSTY NORTH WINDS WILL CONTINUE OVER THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY THROUGH EARLY EVENING. SUSTAINED WIND SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS UP TO 45 MPH WILL COMBINE WITH HUMIDITY VALUES AROUND 10 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH POTENTIAL. WIND GUSTS WILL DECREASE TO LESS THAN 35 MPH AFTER 8 PM AND RELATIVE HUMIDITY VALUES WILL RECOVER MARGINALLY TO BETWEEN 15 AND 25 PERCENT OVERNIGHT. $$
000 WWUS85 KVEF 140258 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 758 PM PDT MON OCT 13 2008 AZZ101-CAZ229-NVZ466-140400- /O.EXP.KVEF.FW.W.0033.000000T0000Z-081014T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 758 PM PDT MON OCT 13 2008 /758 PM MST MON OCT 13 2008/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING. NORTH WINDS HAVE STARTED TO DECREASE AND RELATIVE HUMIDITY READINGS ARE RISING. FOR THE REST OF TONIGHT WINDS WILL BE FROM THE NORTH BETWEEN 10 AND 20 MPH WITH OCCASIONAL GUSTS OF 30 MPH WHILE MAXIMUM RELATIVE HUMIDITY READINGS ONLY PEAK OUT AROUND 20 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Oct 13, 4:00 AM MST, 53 minutes earlier.
Area forecast discussion, Oct 13, 4:00 AM MST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 AM PDT MON OCT 13 2008
.SYNOPSIS...THE UNSEASONABLY COLD LOW PRESSURE SYSTEM WHICH MOVED
OVER THE AREA THIS WEEKEND WILL SHIFT TO THE EAST TODAY AND TUESDAY
AS HIGH PRESSURE BUILDS INTO THE SOUTHWEST. CONTINUED COOL
CONDITIONS AND GUSTY WINDS WILL BE SEEN TODAY AND TUESDAY BEFORE
TEMPERATURES REBOUND ABOVE NORMAL BY THE LATTER PART OF THE WEEK.
&&
.SHORT TERM...THE BASE OF THE UPPER LOW COULD BE SEEN ON WATER VAPOR
IMAGERY OVER NORTHWEST ARIZONA AT 10Z. RECENT SURFACE ANALYSES
SHOWED THE PRESSURE GRADIENT INCREASING TO 11 MB BETWEEN ELY AND
NEEDLES AS THE SURFACE HIGH STRENGTHENED OVER NORTHEAST NEVADA.
THIS WILL COMBINE WITH DEEP NORTHERLY FLOW AND SUBSIDENCE ON THE
BACK SIDE OF THE SYSTEM TO PRODUCE GUSTY NORTH TO NORTHEAST WINDS
AROUND 30 MPH ACROSS MOST OF THE AREA TODAY. THE COLORADO RIVER
VALLEY WILL SEE GUSTS OF 40-45 MPH AND THE WIND ADVISORY PREVIOUSLY
ISSUED REMAINS IN EFFECT TODAY. THE SOUTHERN BRANCH OF THE UPPER LOW
IS FORECAST TO CLOSE OFF AND SLOWLY MOVE ACROSS NORTHERN ARIZONA
INTO NORTHWEST NEW MEXICO TONIGHT AND TUESDAY. THE FLOW ALOFT
DECREASES AND BECOMES MORE NORTHWESTERLY TUESDAY BUT THE SURFACE
GRADIENT WILL CONTINUE TO SUPPORT GUSTY NORTH WINDS DOWN THE
COLORADO RIVER VALLEY. A WEAK SHORTWAVE TROUGH MOVING THROUGH THE
PACIFIC NORTHWEST WEDNESDAY WILL MAINTAIN A NORTHWEST FLOW ALOFT BUT
TEMPERATURES WILL MODERATE AND WINDS WILL BECOME GENERALLY LIGHT.
ALTHOUGH TEMPS SHOULD INCREASE AROUND 5 DEGREES TODAY...RECORD LOW
MAX TEMPS WILL STILL BE A POSSIBILITY AGAIN FOR LAS VEGAS...BARSTOW
AND NEEDLES. SEVERAL DEGREES OF ADDITIONAL WARMING TUESDAY AND
WEDNESDAY WILL HELP READINGS REBOUND BACK TO NORMAL.
.LONG TERM...AN UPPER RIDGE WILL SLIDE EASTWARD ACROSS THE
SOUTHWESTERN CONUS ALLOWING FOR WARM WEATHER TO MAKE A COMEBACK. THE
GFS/ECMWF/GEM/DGEX ARE IN GOOD AGREEMENT WITH TEMPS WARMING SOME 3
TO 6 DEGREES OVER WEDNESDAY REACHING ABOVE NORMAL LEVELS ACROSS THE
AREA. BY FRIDAY THE RIDGE WILL SLIDE EAST BUT THIS SHOULD BE THE
WARMEST DAY FOR THE EASTERN HALF OF THE AREA AS 500 MB HEIGHTS RISE
TO OR ABOVE 588 DM. THIS WOULD SUPPORT HIGHS IN THE LOWER ELEVATIONS
OF THE MOJAVE DESERT GENERALLY IN THE UPPER 80S AND LOWER 90S.
SOMEWHAT DECENT AGREEMENT IN THE MODELS FOR SATURDAY AND BEYOND.
HOWEVER THE MAIN CHALLENGE HAS BEEN THE RUN TO RUN INCONSISTENCIES
WITH THE MODELS. THE FIRST WRINKLE COMES FRIDAY NIGHT AS THE 00Z GFS
AND 06Z DGEX STILL ADVERTISE A SOUTHERN STREAM SHORTWAVE TO MOVE
NORTHEAST FROM SOCAL TOWARDS SOUTHERN UTAH. THE 00Z GFS SUGGEST SOME
SHOWERS ARE POSSIBLE ACROSS THE MOJAVE DESERT WITH THIS FEATURE.
CLOUDS WERE TWEAKED UP...BUT LEFT THE FORECAST DRY DUE TO THE
CONSTANT MODEL FLIP FLOPPING. ANOTHER TROUGH WILL MOVE THROUGH ON
SUNDAY/EARLY MONDAY...BUT AGAIN THERE IS DISAGREEMENT AS TO WHETHER
THIS WILL BE A NORTHERN STREAM FEATURE AS THE ECMWF SHOWS OR
SOUTHERN STREAM FEATURE AS THE GFS AND DGEX SHOW. EITHER WAY IT
LOOKS DRY. OVERALL EXPECT SOME COOLING OVER THE WEEKEND AS THE RIDGE
RETREATS EASTWARD AND HEIGHTS LOWER. THE 00Z GFS AND ECMWF BOTH
TREND TOWARDS RIDGING FOR THE MIDDLE OF NEXT WEEK WHICH WOULD
SUPPORT A WARMING TREND...THAT SAID THE 12Z ECMWF WAS A STARK
CONTRAST WITH A DEEP CLOSED LOW HEADING TOWARDS VEGAS TUESDAY...FOR
NOW...LEANED DRY AND WARM.
&&
.AVIATION...FOR MCCARRAN...GUSTY NORTH WINDS ARE EXPECTED TODAY INTO
TONIGHT THANKS TO A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE AREA.
WIND GUSTS SHOULD BE GREATEST THIS AFTERNOON WITH GUSTS OF 25-30 KTS
EXPECTED. A CLEAR SKY TODAY AND TONIGHT.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE MAIN ISSUE TODAY INTO TONIGHT WILL BE GUSTY NORTH
WINDS MAINLY DOWN NORTH-SOUTH ORIENTED VALLEYS WITH THE STRONGEST
WINDS LIKELY THIS AFTERNOON/EVENING DOWN THE COLORADO RIVER VALLEY
WHERE GUSTS OF 25-35 KTS ARE EXPECTED...INCLUDING AT KEED. MODERATE
MECHANICAL TURBULENCE WILL BE LIKELY ACROSS THE AREA WITH WINDS
FORECAST TO BE NEAR 30 KTS AROUND 10K FT MSL. WINDS WILL LESSEN
SOMEWHAT BY TONIGHT. A CLEAR SKY IS EXPECTED.
&&
.FIRE WEATHER...AS THE TROUGH BEGINS TO MOVE OUT OF THE DISTRICT
TODAY...NORTH FLOW WILL INCREASE ACROSS MUCH OF THE AREA. THESE
NORTH WINDS WILL BE ENHANCED OVER THE NORTH WIND PRONE
AREAS...ESPECIALLY THE LOWER COLORADO RIVER VALLEY. AFTERNOON
RELATIVE HUMIDITY VALUES WILL REMAIN LOW...WITH MUCH OF THE SOUTHERN
DESERTS BELOW 15 PERCENT. DUE TO THE GUSTY WINDS AND LOW HUMIDITY
VALUES...A RED FLAG WARNING HAS BEEN ISSUED FOR THE COLORADO RIVER
VALLEY. SEE SECTION BELOW OR CURRENT FIRE WEATHER PRODUCTS. &&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR NVZ466.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING
FOR NVZ021.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ101.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR AZZ002-036.
CA...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR CAZ229.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING
FOR CAZ527.
&&
ADAIR/STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 12, 6:15 AM MST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 615 AM PDT SUN OCT 12 2008 AZZ001-003-CAZ519>526-NVZ014>020-022-130700- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 615 AM PDT SUN OCT 12 2008 /615 AM MST SUN OCT 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NORTH TO NORTHEAST WINDS GENERALLY GUSTING TO 30 MPH WILL DEVELOP ACROSS THE REGION MONDAY THEN DECREASE SLIGHTLY TUESDAY. LIGHT WINDS AND A WARMING TREND CAN BE EXPECTED THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ002-036-CAZ527-NVZ021-130700- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 615 AM PDT SUN OCT 12 2008 /615 AM MST SUN OCT 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH WINDS WILL INCREASE MONDAY MORNING WITH GUSTS OF 40 MPH OR HIGHER EXPECTED EACH DAY MONDAY AND TUESDAY ALONG SECTIONS OF THE COLORADO RIVER VALLEY...ESPECIALLY FROM LAKE MOHAVE TO LAKE HAVASU. THIS WILL CREATE HAZARDOUS BOATING CONDITIONS IN EXPOSED NORTH/SOUTH CHANNELS. LIGHTER WINDS AND A WARMING TREND CAN BE EXPECTED THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.